Indiana, 2008

Flood in Indiana, September 14 to 15, 2008

September 14 to 15, 2008 · NWS LOT · 1 event in 1 county or zone

Record flooding occurred along the Little Calumet River and its tributaries in northeast Illinois and northwest Indiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15 million
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Record flooding occurred along the Little Calumet River and its tributaries in northeast Illinois and northwest Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 14, 11:54 AM CST, 6 minutes earlier.

Area forecast discussion, Sep 14, 11:54 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1254 PM CDT SUN SEP 14 2008

.DISCUSSION...
732 AM CDT

HAVE SENT SOME UPDATED GRIDS TO INCREASE WINDS THIS
AFTERNOON...PARTICULARLY OVER SOUTHERN PORTIONS OF THE CWA. THE
INTENSE LOW PRESSURE...THAT ONCE WAS IKE...CONTINUES TO ACCELERATE
NORTHEASTWARD TOWARD THE AREA. WHILE THE SURFACE LOW HAS WEAKENED
SOME OVERNIGHT...IT REMAINS QUITE DEEP AND GIVEN ITS FAST MOVEMENT
THERE HAS BEEN A TREMENDOUS ISALLOBARIC RESPONSE TO THE WINDS.
GUSTS TO THE SOUTH OF THE TRACK HAVE ECLIPSED 50KT OVER NORTHERN
ARKANSAS...WITH NUMEROUS GUSTS TO 35KT TO THE NORTH OF THE TRACK.
WITH THE LOW MOVING SO QUICKLY THE WINDOW OF OPPORTUNITY FOR
STRONG WINDS WILL BE SMALL...THOUGH STILL THINK WE WILL SEE A FEW
HOURS OF GUSTS TO AT LEAST 30KT OVER OUR SE COUNTIES. WOULDNT
SURPRISE ME TO SEE HIGHER GUSTS...BUT WENT CONSERVATIVELY FOR NOW
WITH 30KT AND WILL LET DAYSHIFT HANDLE ANY POTENTIAL HEADLINE ON A
SHORTFUSE BASIS.

IZZI

&&

.AVIATION...
1250 PM CDT

1800 UTC TAFS...SURFACE LOW PRESSURE ASSOCIATED WITH THE REMNANTS
OF IKE IS NEAR TERRE HAUTE AT 18Z AND HAS DEEPENED TO 990 MB. AN
INTENSE RISE/FALL SFC PRESSURE COUPLET HAS BEEN CONTRIBUTING TO
VERY STRONG WINDS...ESPECIALLY JUST SOUTH OF THE SURFACE LOW. THE
MOST INTENSE WIND WITH THIS COUPLET WILL STAY SOUTH OF THE
TERMINALS. HOWEVER THE STRENGTHENING SFC PRESSURE GRADIENT AND SFC
PRESSURE FALLS NORTH OF THE LOW WILL CONTRIBUTE TO INCREASING
NORTH WINDS THROUGH MID AFTERNOON WITH SOME GUSTS UP TO AROUND 25
KNOTS...AND EVEN A BIT STRONGER INTO THE 25 TO 30 KNOT RANGE AT
GYY. RAIN SHIELD ASSOCIATED WITH THIS SYSTEM HAS BEEN PROGRESSING
STEADILY FROM WEST TO EAST DUE TO MORE PROGRESSION WITH MID/UPPER
LEVEL SYSTEM AND PRECIP SHOULD END ACROSS ILLINOIS TERMINALS BY
AROUND 20Z...AND AT GYY BY 21Z. IFR CIGS/VSBYS STILL EXPECTED
THROUGH 20Z IN ASSOCIATION WITH THE RAIN...AND EXTENSIVE LOW
CLOUDINESS PERSISTS BACK INTO MINNESOTA AND IOWA BEHIND THIS
SYSTEM ALTHOUGH WITH DRY AIR ADVECTION LATE THIS AFTERNOON INTO
THIS EVENING...CIGS SHOULD IMPROVE TO MVFR BY 21Z. A SECONDARY
SURFACE TROUGH WILL THEN DROP INTO FAR NORTHERN ILLINOIS LATE THIS
EVENING ALLOWING FOR NORTH NORTHWEST WIND DIRECTIONS TO BE
MAINTAINED...ALTHOUGH GUSTS SHOULD DIMINISH THIS EVENING. A RETURN
TO QUIETER WEATHER FOR MONDAY WITH SFC HIGH SLOWLY BUILDING INTO
THE MID MS RIVER VALLEY FROM THE CENTRAL/SOUTHERN PLAINS.
NORTHWEST WINDS 10 TO 15 KNOTS ARE EXPECTED TOMORROW AS THIS HIGH
BUILDS IN WITH GRADUAL EROSION OF VFR LOW CLOUD DECK THROUGH THE
DAY.

MARSILI

&&

.MARINE...
240 AM CDT

WINDS WILL BE ON THE INCREASE ACROSS THE LAKE TODAY AS A COLD FRONT
DROPS SOUTH THROUGH THE LAKE AND TROPICAL DEPRESSION IKE LIFTS INTO
THE EASTERN LAKES.  THE COLDER AIR RUNNING DOWN THE LAKE SHOULD HELP
THE WINDS PICK UP INTO THE 20 TO 30KT RANGE OUT OF THE
NORTH...PARTICULARLY TOWARD THIS AFTERNOON ACROSS THE SOUTHERN HALF
OF THE LAKE AS IKE APPROACHES.  WINDS WILL GRADUALLY DIMINISH
OVERNIGHT INTO MONDAY AS A RIDGE OF HIGH PRESSURE BUILDS IN ACROSS
THE LAKES FOR THE GREATER PORTION OF NEXT WEEK.  THERE ALSO APPEARS
TO BE A CHANCE FOR WATERSPOUTS ACROSS THE SOUTHERN HALF OF THE LAKE
SUNDAY EVENING INTO MONDAY...BUT DUE TO IT BEING A BIT MARGINAL AT
THIS POINT WILL LEAVE THIS MENTION OUT OF THE FORECAST.

HALBACH

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH...ILZ005-ILZ006-ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-
     ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039
     UNTIL 4 PM SUNDAY.

IN...FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 4 PM
     SUNDAY.

LM...GALE WARNING...LMZ080-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
     LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ872-LMZ874-LMZ876-
     LMZ878 UNTIL 10 PM SUNDAY.

     SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...10 PM SUNDAY TO 1 AM TUESDAY.

&&
Hazardous weather outlook, Sep 14, 9:46 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1046 AM CDT SUN SEP 14 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
151600-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1046 AM CDT SUN SEP 14 2008 /1146 AM EDT SUN SEP 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON.

  WEATHER HAZARDS EXPECTED:

  ADDITIONAL HEAVY RAINFALL AND FLOODING.
  WIND GUSTS OVER 40 MPH.

  AREAS AFFECTED AND TIMING:

  HEAVY RAINFALL IS POSSIBLE THROUGH THE EARLY AFTERNOON
  HOURS...WITH THE THREAT ENDING FROM WEST TO EAST MID TO LATE
  AFTERNOON.

  A PERIOD OF WIND GUSTS OVER 40 MPH SOUTHEAST OF A PONTIAC TO
  VALPARAISO INDIANA LINE.

  DISCUSSION:

  WIDESPREAD RAIN WILL CONTINUE ACROSS THE OUTLOOK AREA AS THE
  REMNANTS OF HURRICANE IKE TRACK ACROSS THE REGION. RAIN WILL
  FALL HEAVILY AT TIMES...LIKELY RESULTING IN FLOODING. REFER TO
  INDIVIDUAL FLOOD WARNINGS FOR MORE DETAILED INFORMATION.

  IN ADDITION...AS THE REMNANTS OF HURRICANE IKE TRACK ACROSS
  CENTRAL ILLINOIS INTO NORTHWEST INDIANA SOUTHEASTERN PORTIONS
  OF THE OUTLOOK AREA WILL LIKELY SEE A TWO OR THREE HOUR PERIOD
  OF STRONG WINDS THIS AFTERNOON. WIND GUSTS TO 35 MPH ARE LIKELY
  WITH HIGHER GUSTS POSSIBLE.

  ALSO...THERE IS AN INCREASED RISK FOR RIP CURRENTS THIS
  AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  FLOODING IS FORECAST ALONG MANY OF THE LARGER RIVERS ACROSS
  NORTHERN ILLINOIS EARLY THIS WEEK...WITH MORE DETAILED
  INFORMATION AVAILABLE IN INDIVIDUAL FLOOD STATEMENTS.

  THERE IS AN INCREASED RISK FOR RIP CURRENTS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
HOWEVER...SPOTTER REPORTS OF RAINFALL AMOUNTS AND FLOODING WILL BE
APPRECIATED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-151600-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1046 AM CDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON.

  NORTH WINDS OF 15 TO 25 KNOTS WILL INCREASE TO 35 KNOT GALES
  EARLY THIS AFTERNOON. NORTHWEST GALES WILL CONTINUE INTO THIS
  EVENING AND WINDS WILL SLOWLY DIMINISH OVERNIGHT.
  HOWEVER...HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL PERSIST
  THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS
  FOR SMALL CRAFT THROUGH MONDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-151600-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1046 AM CDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON.

  NORTH WINDS ARE EXPECTED TO INCREASE TO GALES TO 35 KNOTS THIS
  AFTERNOON ACROSS APPROXIMATELY THE SOUTHERN QUARTER OF LAKE
  MICHIGAN. NORTHWEST GALES TO 35 KNOTS WILL CONTINUE INTO THIS
  EVENING BEFORE DIMINISHING LATE THIS EVENING AND INTO THE
  OVERNIGHT HOURS. THERE IS A SLIGHT CHANCE OF WATERSPOUTS LATE
  TONIGHT.

  THERE IS A SLIGHT CHANCE OF WATERSPOUTS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THERE IS A SLIGHT CHANCE OF WATERSPOUTS MONDAY MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

In the hours before

Local storm report, Sep 14, 10:23 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1123 AM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       5 NE FAIR OAKS          41.13N 87.19W
09/14/2008  M2.74 INCH       JASPER             IN   MESONET

            STORM TOTAL. COCORAHS OBSERVER.

1100 AM     FLOOD            S ORLAND HILLS          41.59N 87.84W
09/14/2008                   COOK               IL   MESONET

            ROAD AT 167TH BETWEEN 88TH AVE AND 94TH AVE CLOSED DUE TO
            LAKE FLOODING INTO STREET.

&&

ACS
Local storm report, Sep 14, 10:59 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1159 AM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       3 SW HAMMOND            41.59N 87.53W
09/14/2008  M6.91 INCH       LAKE               IN   MESONET

            STORM TOTAL AS OF 1130 AM CDT.

1140 AM     HEAVY RAIN       1 N WHEATON             41.87N 88.11W
09/14/2008  M7.45 INCH       DUPAGE             IL   MESONET

            STORM TOTAL. COCORAHS OBSERVER.

1145 AM     FLOOD            3 NNE UTICA             41.38N 88.99W
09/14/2008                   LA SALLE           IL   TRAINED SPOTTER

            COUNTY RD E 10TH AND N 31ST CLOSED DUE TO 6-12 INCHES OF
            WATER IN SEVERAL SPOTS.

&&

ACS
Local storm report, Sep 14, 11:04 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1204 PM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HEAVY RAIN       2 WSW ELK GROVE VILLAGE 41.99N 88.03W
09/14/2008  M8.62 INCH       DUPAGE             IL   MESONET

            STORM TOTAL. COCORAHS OBSERVER.

&&

ACS
Local storm report, Sep 14, 11:16 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1216 PM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            MILLINGTON              41.56N 88.60W
09/14/2008                   KENDALL            IL   EMERGENCY MNGR

            EXTENSIVE FLOODING OF ROADS IN TOWN.

1200 PM     FLOOD            PLANO                   41.66N 88.53W
09/14/2008                   KENDALL            IL   EMERGENCY MNGR

            EXTENSIVE FLOODING ALONG ROCK CREEK ROAD.

&&

NMARSILI
Local storm report, Sep 14, 11:45 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1245 PM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLOOD            1 S BRADLEY             41.13N 87.86W
09/14/2008                   KANKAKEE           IL   TRAINED SPOTTER

            FLOODING IN NEIGHBORHOOD ON SOUTH SIDE OF BRADLEY. ROADS
            FLOODED WITH 2 FEET OF WATER NEAR EUCLID AND ERIE.

&&

NMARSILI
Local storm report, Sep 14, 11:50 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1250 PM CDT SUN SEP 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       3 WNW WILMINGTON        41.31N 88.21W
09/14/2008  M7.62 INCH       WILL               IL   MESONET

            STORM TOTAL. COCORAHS OBSERVER.

1200 PM     HEAVY RAIN       1 NNW BURNHAM           41.65N 87.55W
09/14/2008  M6.98 INCH       COOK               IL   MESONET

            STORM TOTAL SO FAR. COCORAHS OBSERVER.

1215 PM     HEAVY RAIN       BARTLETT                41.98N 88.21W
09/14/2008  M8.34 INCH       DUPAGE             IL   TRAINED SPOTTER

            STORM TOTAL.

1215 PM     HEAVY RAIN       ESE HOMEWOOD            41.56N 87.66W
09/14/2008  M8.55 INCH       COOK               IL   MESONET

            STORM TOTAL. COCORAHS OBSERVER.

1230 PM     HEAVY RAIN       3 SW HAMMOND            41.59N 87.53W
09/14/2008  M8.79 INCH       LAKE               IN   MESONET

            STORM TOTAL SO FAR.

1235 PM     HEAVY RAIN       1 NE NORTH AURORA       41.81N 88.32W
09/14/2008  M7.76 INCH       KANE               IL   MESONET

            STORM TOTALS SO FAR. COCORAHS OBSERVER.

&&

ACS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lake

When
September 14, 12:00 PM CST to September 15, 6:00 PM CST
Where
Lake County, 1.01 mi NNW of Munster to 0.3 mi NNE of Liverpool
Cause
Heavy Rain
Property damage
$15 million
Reported by
Emergency Manager
Coordinates
41.584, -87.526

Record flooding occurred along the Little Calumet River and its tributaries in northwest Indiana. A record crest of 17.32 feet was set at Munster on the 14th. Record flooding also occurred along Hart Ditch. Nearly 190 patients were evacuated from the Munster Med-Inn. Major flooding was reported in Munster with over a thousand homes evacuated as a levee along the Little Calumet River failed. Interstate 80/94 was closed in northwest Indiana when levees were topped by flood waters.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, September 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136496.